MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE GUIDE WIRE
Catalog Number 28000
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Exemption number e2019001.
 
Event or Problem Description
It was reported that the procedure was performed to treat a chronic total occlusion in the circumflex coronary artery.During the procedure, the tip of the hi torque balance guide wire became stretched, and the shaping ribbon of the guide wire became unraveled.Everything else appeared to remain intact.An unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.A visual inspection was performed on the returned guide wire, and the reported guide wire break and stretched coils were confirmed.The electronic lot history record (elhr) or similar incident query for this product/lot was not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported guide wire break and stretched coils appear to be related to operational circumstances of the procedure.It is likely that during advancement the guide wire became caught and/or damaged against the anatomy and/or other devices used during the procedure.Manipulation of the guide wire during retraction likely resulted in the reported/noted wire break and stretched and offset coils.The teflon coating damage was likely caused by the torque device used in the procedure during retraction.The noted bends on the shaping ribbon likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9145747
Report Number2024168-2019-12286
Device Sequence Number2701088
Product Code DQX
UDI-Device Identifier08717648013423
UDI-Public08717648013423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number28000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR